Louisiana, 2004Damaging Wind in Louisiana, June 2, 2004
June 2, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 7:30 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 7:30 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 1 2004
.DISCUSSION...
00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF
THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY
UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS
THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES
ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED
WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST
ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE
BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS
N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT
UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST
RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE
SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES
OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS
IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS
ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN
WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST
NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA.
WILL HAVE UPDATE OUT BY 930 PM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 69 85 / 50 40 40 40
MLU 69 87 68 84 / 30 50 40 40
TXK 69 85 67 82 / 70 40 40 40
TYR 72 88 70 86 / 70 40 40 40
LFK 73 89 72 88 / 30 50 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13
Hazardous weather outlook, Jun 1, 11:00 AM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 1 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST
TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY
THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE
ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN
UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER
ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE
LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH
THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY
NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING
HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND
INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 1, 11:15 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED JUN 2 2004
LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-020900-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO-
FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-MARION-MORRIS-
NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD-
1215 AM CDT WED JUN 2 2004
...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF
NORTHEAST TEXAS AND MOST OF NORTHWEST LOUISIANA UNTIL 400 AM...
A SQUALL LINE WILL CONTINUE TO PROPAGATE EASTWARD THROUGH THE WATCH
AREA DURING THE OVERNIGHT HOURS. AS THIS LINE APPROACHES...YOU CAN
EXPECT DAMAGING WIND GUSTS TO NEAR 70 MPH ALONG WITH LARGE HAIL.
Local storm report, Jun 1, 11:30 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG MARSHALL 32.54N 94.35W
06/02/2004 HARRISON TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.
&&
22Local storm report, Jun 2, 12:52 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG CARTHAGE 32.15N 94.34W
06/02/2004 PANOLA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
1240 AM TSTM WND DMG MARSHALL 32.54N 94.35W
06/02/2004 HARRISON TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE EASTERN HALF OF THE COUNTY
1240 AM TSTM WND DMG CENTER 31.79N 94.18W
06/02/2004 SHELBY TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
0100 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
06/02/2004 DE SOTO LA LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE PARISH
&&Local storm report, Jun 2, 1:05 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG LUFKIN 31.33N 94.73W
06/02/2004 ANGELINA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
0110 AM TSTM WND DMG BROADDUS 31.31N 94.27W
06/02/2004 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS FM 2558
0125 AM TSTM WND DMG LUFKIN 31.33N 94.73W
06/02/2004 ANGELINA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE SOUTHEAST PORTIONS OF THE
COUNTY
&&Local storm report, Jun 2, 1:12 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND GST SHREVEPORT 32.47N 93.80W
06/02/2004 59 MPH CADDO LA OFFICIAL NWS OBS
&&Local storm report, Jun 2, 1:18 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/02/2004 CADDO LA BROADCAST MEDIA
STEEPLE BLOWN OFF CHURCH IN SUNSET ACRES. SEVERAL LARGE
TREES ALSO BLOWN DOWN
0100 AM TSTM WND DMG 5 SW STONEWALL 32.21N 93.88W
06/02/2004 DE SOTO LA BROADCAST MEDIA
NUMEROUS TREES DOWN IN AND AROUND KEATCHIE
0107 AM HAIL SHREVEPORT 32.47N 93.80W
06/02/2004 0.75 INCH CADDO LA CO-OP OBSERVER
&&Thunderstorm Wind, Natchitoches
- When
- June 2, 1:20 AM CST
- Where
- Natchitoches County, Natchitoches
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.767, -93.083
Numerous trees and power lines downed throughout the entire parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403715.